I think a congressional hearing in the 60's or 70's may have even addressedvthid question.
12 Jul 2012
Hello alleineelko. Long tale short I was on Thioridazine/Mellaril back in the late seventies, early eighties. My dose (looking back in my notes) was 500mg per day. I was on it for over a years time. I stopped taking it due to I was suffering from Akinesia very badly towards the end of the time I was taking it. And my tremors (hands) was very strong and visible. I managed along with being on other drugs at the time to continue my daily routine. Work, eat, sleep. Regards, pledge
14 Jul 2012
I do know if someone is on a lot of Mellaril for a long time, they do seem sedated and very groggy. My room mate, gets chronic hic cups and he has taken Mellaril to stop them and it works. He is 73, not in the best of health, possibly high functioning autistic and now suffering with NON Alzheimer's dementia, and heis taking between 25 mgs and 75 mgs a day, to treat the hic cups, and it actually is helping some with his behavior now that he has formally been diagnosed with dementia. He began to try and relive his you youth, wanting a motor cycle and ammo for his hand gun, and he was obsessed with those thoughts. He was driving me crazy and I truly feared one of our neighbors would actually take him to the store or motor cycle shop while I was at work. I discovered quite by accident, that the Mellaril helped keep him calmer and more cooperative. It doesn't seem to be hurting him at all.
I think this med may build in the fat layers but when it is stopped, after a few days, weeks or months, depending on the accumulation, it metabolizes out of the body and the person returns to their former self. When I was in cosmetology school, back in the day, another student female, who had an abusive husband, had been involuntarily committed and she was placed on this. Her husband was trying to just get rid of her so he could keep their child. Luckily her family was able to get her out and bring her home. She had gained a lot of weight and shuffled around, but was trying to return to her former self. She was groggy and uncoordinated for a few months, but as it wore off, the weight came off and I saw her about a year later and she looked great, w happy and her parents helped h thru this and got her an attorney and they did get the child back. This med gets a very bad rap, but it does help in many cases and the effects will wear off, just takes a while. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 24 Jan 2010
I was hyperactive as a child and on these medicines from 5 to 17 years old. Cylert was prescribed with Mellaril one time which caused a seizure. This ...
1 answer • 24 Apr 2010
I heard that Combivent is to be taken off the market by 2013 because of the propellant. If this is true, what will replace it for us COPDers? It is ...
2 answers • 26 Dec 2010
My son takes Lamotrigine, Trileptal, Zyprexa, Trzodone, Mellaril, Levoxyl and Ditropan, He has also been taking BC powder for daily headaches, and ...
1 answer • 17 Aug 2011
What the names of meds for someone with chemical imbalance.I became dependant on hydrocodone for its
... relaxed feeling it gave me. still only took what was prescribed however the pain wasent there.I've been told I have a chemical imbalance. ...
2 answers • 27 Oct 2011